MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTALIF TRANSFORAMINAL (TI PEEK) TRANSFORAMINAL INTERBODY FUSION DEVI; SPINE INTERBODY FUSION DEVICE

MEDACTA INTERNATIONAL SA MECTALIF TRANSFORAMINAL (TI PEEK) TRANSFORAMINAL INTERBODY FUSION DEVI; SPINE INTERBODY FUSION DEVICE
Model Number 03.23.154
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 10/19/2021
Type of Reportable Event Serious Injury
Event or Problem Description
At 6 months after the primary surgery, the patient was revised due to acute lumbalgia suspected and suspicion of interbody cage migration.During the revision surgery, in a posterior approach, the cage was partially removed because was fixed and difficult to remove.After many attempts, it fractured in half and the half part of the cage was left in place.Two pedicle screws and two rods were removed.
 
Additional Manufacturer Narrative
Batch review performed on 26 october 2021: lot 1922798: (b)(4) items manufactured and released on 4-feb-2020.Expiration date: 2025-01-13.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without a similar reported event.Visual inspection performed by medacta spine r&d manager: the two pedicle screw are according the specification and still functional.No scratches or deformation have been detected during the inspection.The tlif cage analyzed is broken in different pieces.The cage condition are due to the surgery steps in order to remove the cage, probably with partial fusion.Despite of the condition the cage seems not affected by any kind of structural failure or delamination.The root cause of the event is not clearly identifiable but it seems not related to the implant design and strength.Clinical evaluation performed by medacta medical affairs director: few months after lumbar fusion, an infection occurs and the implants are removed.The cage, accessed from the posterior side for medical reasons, is fractured during the removal process.Apparently the cause for removal is infection; at the time being, we have no reason to suspect that the adverse event was originated by one of the implanted devices.

Brand Name
MECTALIF TRANSFORAMINAL (TI PEEK) TRANSFORAMINAL INTERBODY FUSION DEVI
Common Device Name
SPINE INTERBODY FUSION DEVICE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key12834828
Report Number3005180920-2021-00888
Device Sequence Number14580362
Product Code MAX
UDI-Device Identifier07630030829314
UDI-Public07630030829314
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K200551
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/13/2025
Device Model Number03.23.154
Device Catalogue Number03.23.154
Device Lot Number1922798
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2021
Initial Report FDA Received Date11/18/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age77 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite